Thunderstorm Wind, McLean
- When
- August 7, 6:41 AM CST
- Where
- McLean County, (Bmi)bloomngtn/Norma
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.483, -88.917
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 7, 2:45 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 345 AM CDT MON AUG 7 2006 .DISCUSSION... NEWLY FORMED CONVECTION IN THE BMI AREA...ALONG WITH THE LARGER MASS OF THUNDERSTORMS OUT ALONG THE IA/MO/IL BORDER TRENDING TO THE ENE THIS MORNING. MAJOR MASS JUST W OF THE MS RIVER TAKING A TURN TO THE NE ON SATELLITE IMAGERY. EXTRAPOLATING OUT THE PATH...THE MAIN ACTIVITY COULD MISS THE FA ALTOGETHER SHOULD TRENDS CONTINUE. WEAK FRONTAL BOUNDARY FORECAST ALONG NWRN PORTIONS OF CWA AT 06Z...ARGUMENT FOR ANY MOVEMENT AS WEAK AS THE FRONT ITSELF. WHOLE SYSTEM SLOWER THAN PREVIOUSLY ADVERTISED. AS A RESULT... THIS IS THE MAIN CHANGE WITH THIS FORECAST RUN... SOME TIMING TWEAKS. FORECAST ADJUSTMENTS ARE MINOR THIS RUN AS MODELS HAVE DIVERGED QUITE DRASTICALLY IN THEIR SOLNS YET AGAIN...WITH GFS AND NAM/WRF BOTH SUFFERING SOME FEEDBACK PROBLEMS. SEEMS THE NAM/WRF HAS A LITTLE MORE CONSISTENCY WITH THE TUES SOLN... BUT WED/THU AND BEYOND HAVE LITTLE CONFIDENCE. SHORT TERM...TODAY THROUGH WEDNESDAY... POORLY DEFINED COLD FRONT CAUSING SOME PROBLEMS IN THE SHORT TERM MODELS THIS MORNING. VERY LITTLE IN THE WAY OF CONFIDENCE FOR ANY SOLN AS THE MODELS ARE STRUGGLING TO PICK OUT THE CAUSES OF ANY CURRENT CONVECTION... MUCH LESS ANY THROUGHOUT THE DAY. THUNDERSTORMS TODAY WILL BE A MATTER OF DAYTIME HEATING AND ANY SFC CONVERGENCE. AS YESTERDAY PROVES...MAY BE DIFFICULT WITH DISINTEGRATING FRONT. WIDESPREAD LOW POPS THEN THE BEST SHOT...SINKING SOUTH AS THE FRONT/WIND SHIFT DRIFTS SOUTHWARD. GIVEN TROUBLESOME POPS...DID NOT SINK THE TEMPS AWAY FROM GUIDANCE...THOUGH SHOULD BE CONSIDERED IF THE POPS PAN OUT...THE TEMPS WILL BE SLIGHTLY LOWER UNDER INCREASED CLOUD COVER. PROBLEM CONTINUES TUESDAY. REINTRODUCED LOW POPS TO THE SE AS SYSTEM DRIFTING EVEN SLOWER NOW. FOR TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST IS DRY AS REST OF POPS SHOULD STAY TO THE SOUTH WITH DYING REMNANTS. HOWEVER...IT BEARS MENTIONING THAT THE LATEST RUN OF THE NAM/WRF BRINGS AN MCS THROUGH LATE TUES/WED MORNING. WILL WAIT FOR NEXT RUNS BEFORE JUMPING ON THAT IN THE STREAK OF CONVECTIVE FEEDBACK THAT BOTH GFS AND NAM/WRF HAVE BEEN SUFFERING FROM. LONG TERM...THURSDAY THROUGH SUNDAY... PATTERN SHIFTING TO A DIRTY NWRLY FLOW...AND AS A RESULT...CONFIDENCE TAKES A DIVE WITH THE ADVENT OF THE NEW PATTERN LATE IN THE WEEK. AS THE PATTERN SHIFTS TO MORE OF A TROF OVER THE ERN CONUS...HEIGHTS STILL RATHER HIGH...AND H85 TEMPS IN THE UPPER TEENS AND NEAR 20C...HAVE FOLLOWED MEX GUIDANCE...DISMISSING A COUPLE OF INSTANCES OF SOME FEEDBACK ISSUES CREATING MANY MORE CLOUDS THAN NECESSARY. TEMPS MORE OR LESS WARM THROUGH THE EXTENDED. AS FOR PRECIP...IMPULSES TRACKING OVER THE UPPER LEVEL RIDGE CAUSING SOME SERIOUS TIMING PROBLEMS IN THE EXTENDED. LAYER MOISTURE IS AS ERRATIC AS THE SHORT WAVE MOVEMENT. TIMING IN THE EXTENDED WILL BE CLEANED UP AS TIME GETS SHORTER. WITH CONFIDENCE SO LOW...AM LEAVING THE EXTENDED AS IS. && ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 620 AM CDT MON AUG 7 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 620 AM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS. THE STORMS MAY CONTAIN HEAVY DOWNPOURS... GUSTY WINDS... AND SMALL HAIL... BUT THE STORMS SHOULD NOT REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND FRIDAY AS THE NEXT COLD FRONT AFFECTS CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SHIMON
The Lincoln radar (KILX), 51 km away, was scanning. The volume nearest the first event began at 12:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530232.